MAUDE Adverse Event Report: TACTILE SYSTEMS TECHNOLOGY DBA TACTILE MEDICAL FLEXITOUCH SYSTEM; POWERED INFLATABEL TUBE MASSAGER

TACTILE SYSTEMS TECHNOLOGY DBA TACTILE MEDICAL FLEXITOUCH SYSTEM; POWERED INFLATABEL TUBE MASSAGER
Model Number PD32-U
Medical Device Problem Code Delamination (2904)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the event, the surgeon advised the patient to refrain from device use over the breast area, but advised she may continue to use the device on the left arm.The surgeon believes the pneumatic compression device may have caused or contributed to the leak in the tissue expander.Patient chose not to continue treatment with the device and the device was returned to manufacturer.
 
Event or Problem Description
The patient has a history of left breast cancer resulting in mastectomy, lymph node removal, radiation and chemotherapy with diagnosis of post-mastectomy lymphedema syndrome.Patient is undergoing breast reconstruction and at the time of the event had a breast tissue expander in place as part of her phase one breast reconstruction.Patient was diagnosed with post-mastectomy lymphedema in her left arm and chest.Pt was prescribed the pneumatic compression device as part of her lymphedema treatment.Pt received the device on (b)(6) 2017 and was trained on in the on (b)(6) 2017.Patient used the device daily as prescribed without incident for approximately 10 weeks.On (b)(6), the patient noticed her left breast appeared smaller.Two days later, the surgeon re-filled the tissue expander (mentor #(b)(4)).The tissue expander again deflated the next day.The decision was made to expedite the surgical removal of the expander as it appeared to have a leak.There were no further reported complications.The patient will undergo breast reconstruction surgery as planned.
 
Event or Problem Description
The patient has a history of left breast cancer resulting in mastectomy, lymph node removal, radiation and chemotherapy with diagnosis of post-mastectomy lymphedema syndrome.Patient is undergoing breast reconstruction and at the time of the event had a breast tissue expander in place as part of her phase one breast reconstruction.Patient was diagnosed with postmastectomy lymphedema in her left arm and chest.Pt was prescribed the pneumatic compression device as part of her lymphedema treatment.Pt received the device on (b)(6) 2017 and was trained on the device on (b)(6) 2017.Patient used the device daily as prescribed without incident for approximately 10 weeks.On (b)(6), the patient noticed her left breast appeared smaller.Two days later, the surgeon re-filled the tissue expander (mentor #cpx4).The tissue expander again deflated the next day.The decision was made to expedite the surgical removal of the expander as it appeared to have a leak.There were no further reported complications.The patient will undergo breast reconstruction surgery as planned.

Brand Name
FLEXITOUCH SYSTEM
Common Device Name
POWERED INFLATABEL TUBE MASSAGER
Manufacturer (Section D)
TACTILE SYSTEMS TECHNOLOGY DBA TACTILE MEDICAL
minneapolis MN
MDR Report Key6745203
Report Number3004183730-2017-00001
Device Sequence Number817143
Product Code JOW
UDI-Device Identifier00816305020106
UDI-Public00816305020106
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120972
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 08/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPD32-U
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/27/2017
Supplement Date Received by Manufacturer06/27/2017
Initial Report FDA Received Date07/26/2017
Supplement Report FDA Received Date08/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight79